Texas, 2004

Hail in Texas, June 9, 2004

June 9, 2004 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 9, 12:41 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 9, 12:41 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT WED JUN 9 2004

.SHORT TERM...
WATER VAPOR/3H STREAMLINE ANALYSIS DEPICTS TROF ACRS W TX SLOWLY
LIFTING NE. MST PLUME ORGANIZED ACRS CENTRAL TX WITH LOW ROLLING
PLAINS ON FAR WRN EDGE OF PLUME. -SHRA HAVE BEEN PERCOLATING THERE
WHERE 7H-5H LR/S NEAR 7 C/KM AND WILL INCLUDE 20% EVENING POPS.
BETTER CHC OF TSTMS SEEMS TO BE ACRS SE NM INTO LOWER TRANS PECOS
WHERE 7H-5H LR/S MORE NEAR 8 C/KM COMBINE WITH UPSLOPE FLOW AND GOOD
COMBO OF T/TD FOR ATTAINABLE LFC. 7H-5H WINDS ARE WEAK AND PW/S NEAR
1.20 FAVOR HEAVY RAINERS WITH MINIMAL SEVERE CONCERNS...HAVE
INCREASED POPS SLIGHTLY ACRS TRANS PECOS. OTHERWISE 40KT LOW LEVEL
JET AGAIN DEVELOPS TONIGHT...PROBABLY RESULTING IN STRONGER WINDS
THIS EVENING THAN THIS AFTERNOON. LOW CLOUDS EXPECTED TO RETURN
AROUND MIDNIGHT ALL BUT WRN AREAS.

.LONG TERM...
BROAD SLOW MOVING CYCLONIC FLOW WILL DOMINATE THE WESTERN HALF OF
THE REGION THROUGH THE WEEKEND AS STRONGEST CIRCULATION EJECTS FROM
THE WEST COAST INTO THE ROCKIES THURSDAY AND INTO THE NORTHERN
PLAINS/SOUTHERN CANADA FRIDAY INTO THIS WEEKEND. POTENTIAL FOR
ISOLATED TO WIDELY SCATTERED CONVECTION EACH DAY FROM THE HIGHER
TERRAIN OF SOUTHWEST TEXAS INTO THE PERMIAN BASIN AS SEVERAL
SHORTWAVES TRAVERSE THE SOUTHERN PORTION OF THE CYCLONIC FLOW. DECENT
LOW LEVEL MOISTURE WILL POOL AHEAD OF THE SURFACE TROUGH/DRY LINE
EACH DAY SUGGESTING DECENT INSTABILITY. THINK THE SURFACE TROUGH/DRY
LINE WILL MAKE IT FURTHEST EAST ON SUNDAY TOWARD THE EASTERN EDGE OF
THE COUNTY WARNING AREA AS MID LEVEL WINDS WILL BE MORE
UNIDIRECTIONAL OUT OF THE WEST. BEST POPS AND CHANCE OF SEVERE
CONVECTION LOOKS TO BE SATURDAY IN STRONGEST MID LEVEL FLOW.

WILL CONTINUE ISOLATED TO WIDELY SCATTERED POPS AT THIS TIME MONDAY
THROUGH NEXT WEDNESDAY AS THE MAIN NORTHERN CIRCULATION DRAGS A
COOL FRONT INTO THE REGION UNDER WEST TO NORTHWEST FLOW ALOFT.

&&

.FIRE WEATHER...
SHARP UPPER TROUGH IN AZ ATTM WILL QUICKLY LIFT NE TONIGHT TAKING
BEST MID LEVEL WINDS NWD. HOWEVER ENUF OF A PUSH WITH VEERED 20-25KT
7H-5H FLOW TO SHIFT SFC WINDS THE W/SW TMW ACRS GDP MTNS/SE NM
PLAINS. AT BEST THIS LOOKS LIKE A MARGINAL RED FLAG SCENARIO. EXPECT
THAT LOCALLY FAVORED AREAS IN THE GPD MTNS WILL HAVE WLY WINDS OF
20G35MPH TMW WITH MINIMUM RH/S TOUCHING ON 15 PCT. SEEMS THAT THE
MODELS ARE TRYING TO HOLD ONTO THE LOW LEVEL MSTR AND BELIEVE THIS
IS REFLECTION OF STRONGER WINDS BEING N. WILL CONTINUE TO DEFER ON
ISSUANCE OF FIRE WEATHER WATCH AND OPT TO HIGHLIGHT MARGINAL RFW
CONDITIONS ACRS 112.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             71  96  71  97 /  20  10  10  20
CARLSBAD NM               68 100  67 101 /  20   0   0  10
DRYDEN TX                 72  96  72  96 /  20  10  10  20
FORT STOCKTON TX          71  97  70  97 /  20  10  10  20
GUADALUPE PASS TX         67  89  65  93 /  20   0   0  10
HOBBS NM                  68  98  68  98 /  20   0   0  10
MARFA TX                  58  89  56  89 /  20  10  10  20
MIDLAND INTL AIRPORT TX   70  96  70  97 /  10  10  10  20
ODESSA TX                 70  97  70  98 /  10  10  10  20
WINK TX                   72 104  71 105 /  20   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.

&&

49/12
Hazardous weather outlook, Jun 9, 1:10 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT WED JUN 9 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-100300-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
210 PM CDT (110 PM MDT) WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND EVENING WEST OF A LINE FROM HOBBS...TO FORT
STOCKTON...TO DRYDEN. ALSO THUNDERSTORMS WILL BE POSSIBLE INTO THE
EVENING EAST OF A LINE FROM LAMESA...TO NEAR SHEFFIELD. A FEW STORMS
MAY BECOME STRONG...CAPABLE OF PRODUCING GUSTY WINDS TO 55 MPH...VERY
HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING...AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 9, 3:40 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT WED JUN 9 2004

TXZ082-092230-
TERRELL-
440 PM CDT WED JUN 9 2004

...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN TERRELL
COUNTY...

A STRONG THUNDERSTORM WILL AFFECT RURAL AREAS OF NORTHWEST TERRELL
COUNTY THROUGH 530 PM...MAINLY AREAS NORTH OF FARM TO MARKET ROAD
2400. LOCALLY INTENSE WIND GUSTS OVER 50 MPH...AND HAIL WILL BE
POSSIBLE...ALONG WITH HEAVY RAINFALL AND DANGEROUS LIGHTNING.

LINDLEY

The radar

The Midland/Odessa radar (KMAF), 199 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Terrell

When
June 9, 5:00 PM CST to 5:05 PM CST
Where
Terrell County, 9 mi NW of Dryden
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.150, -102.217

An isolated supercell thunderstorm propagated south across Terrell County during the late afternoon of the 9th. The storm generally affected rural areas of the county, but a local rancher reported three quarter inch hail northwest of Dryden.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405192.